MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR091040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the physician was using a prowler select lpes microcatheter in a small branch off the left subclavian artery that needed coil embolization.Several coils were used and then when the 1mm x 4cm cerepak freeform mini coil (mcr091040 / 31162592) was selected for use, it was unable to be used as the coil would not exit the introducer sheath.The physician was not able to get the coil to deploy out of the pink introducer.The coil was set aside with a note while other coils were used to finish he procedure.The concomitant microcatheter was discarded.There was no report of any negative patient impact.On 20-mar-2025, additional information was received.Per the information, the female patient had a spontaneous rupture of this vessel to pectoral and needed embolization.The additional information indicated that a 2mm, 1.5mm, and a 1mm coils were used.The patient¿s vessel was ¿very small¿ with a tight turn at ostium which made access troublesome, but access was maintained.The 1mm x 4cm cerepak freeform mini coil never made it into the hub of the microcatheter and it was set aside, and another coil was used, there was no delay in the procedure.The microcatheter was not replaced.The complaint coil did not look damaged from the specimen bag.Nothing was noted to be obstructing the introducer.The information indicated that there was no flush line to the microcatheter and no rotating hemostasis valve (rhv) the physician was informed why a flush line and an rhv would help and should be used next time.The complaint device was returned for evaluation and analysis.Based on the product investigation completed on 16-may-2025, the issue reported has been determined to be reportable as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 1mm x 4cm cerepak freeform mini coil was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was noted.The embolic coil and the delivery wire were still inside the introducer.The manual break is intact.The embolic coil was identified under the microscope.Under magnification, it was noted that the proximal end of the embolic coil seemed kinked.X-ray imaging confirmed that the proximal end of the embolic coil was kinked and slightly folded in multiple locations.The issue reported regarding the embolic coil being impeded in the introducer is confirmed based on the kinked and folded condition of the embolic coil.According to risk documentation, when an adequate continuous saline flush is not maintained, friction between microcoil system and microcatheter may become a potential effect of failure.An increase of friction can lead to device damage such as kinking.As it was stated in the event that a continuous flush was not maintained, there is no indication that the issues reported in the complaint result from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (31162592) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly to prevent damage from leaving the facility.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) state the following: to achieve optimal performance of the detachable coil system, it is important that a continuous infusion of an appropriate flush solution be maintained.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key22040350
Report Number3008114965-2025-00454
Device Sequence Number9095230
Product Code KRD
UDI-Device Identifier10886704082941
UDI-Public(01)10886704082941(17)260831(10)31162592
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberMCR091040
Device Lot Number31162592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKPROWLERSELECTLPES
Patient Age69 YR
Patient SexFemale